Arkansas, 2011

Wildfire in Arkansas, June 15 to 30, 2011

June 15 to 30, 2011 · NWS LZK · 1 event in 1 county or zone

A wildfire, known as the Fork Mountain Fire, was started by lightning in the Ouachita National Forest southwest of Big Fork. The fire eventually burned 377 acres, of which 355 acres were on USDA Forest Service land.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire, known as the Fork Mountain Fire, was started by lightning in the Ouachita National Forest southwest of Big Fork. The fire eventually burned 377 acres, of which 355 acres were on USDA Forest Service land. The remaining 24 acres were on private land.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT WED JUN 15 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

FNTL BNDRY EXTENDS ACRS CNTRL AR THIS AFTN WITH JUST SOME SCTD CU
NOTED ATTM. PLENTY OF INSTABILITY IN PLACE ALONG AND S OF THE BNDRY
WITH MUCAPES APCHG 4000 J/KG. MOISTURE CONVERGENCE NOT ALL THAT
IMPRESSIVE...ALONG WITH LIMITED MOISTURE CONVERGENCE. HOWEVER...
CANNOT RULE OUT SCTD STORM FORMATION THRU THE LATE AFTN HRS...WITH
THE STRONGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DOWNBURST
WINDS. WL CONT TO MONITOR RADAR TRENDS...BUT WL PROBABLY LEAVE A
MENTION OF SCTD POPS IN THRU EARLY THIS EVENING.

THE FNTL BNDRY WL STALL OUT ACRS CNTRL/SRN AR TNGT AND EARLY THU...
AND THEN BEGIN TO LIFT BACK NWD AS A WARM FNT THRU FRI. LEFT A SLGT
CHC OF CONVECTION FOR MAINLY NRN AR THU AND THU NGT N OF THE BNDRY.
UPR RDG IS FCST TO BLD BACK INTO THE MID SOUTH BY FRI...WITH DRY AND
HOT CONDS EXPECTED. HIGH TEMPS WL RMN IN THE 90S AT MOST LOCATIONS.
WITH SOME INCRS IN LOW LVL RH...AFTN HEAT INDICES WL HAVE TO BE
MONITORED FOR POSSIBLE HEADLINES BY THE UPCOMING WEEKEND.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

RIDGE ACROSS THE REGION WILL CONTINUE TO HOLD STRONG FOR THE
BEGINNING OF THE WEEK...WITH HOT AND DRY CONDITIONS. HAVE GONE ABOVE
GUIDANCE FOR HIGHS THROUGH MONDAY...WITH READINGS IN THE MID 90S.
HEAT INDEX VALUES WILL HAVE TO BE WATCHED...AS READINGS WILL CLIMB
ABOVE 100 DEGREES.

A COLD FRONT WILL ATTEMPT TO MOVE INTO THE STATE AS AN UPPER TROUGH
MOVES ACROSS THE PLAINS TUESDAY. WITH THE STRONG RIDGE IN PLACE...IT
WILL BE TOUGH TO GET A FRONT THROUGH THE ENTIRE STATE...AND HAVE
RAIN CHANCES IN FOR THE END OF THE EXTENDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...63/58
Hazardous weather outlook, Jun 15, 2:18 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 PM CDT WED JUN 15 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
318 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT OVER ARKANSAS WILL ALLOW FOR ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT OVER PORTIONS OF
THE STATE.

ISOLATED THUNDERSTORMS MAY BECOME STRONG TO SEVERE...MAINLY OVER
EAST CENTRAL SECTIONS OF THE STATE WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREAT. THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS
TONIGHT WHERE IT WILL WEAKEN WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS CONTINUING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WHATS LEFT OF THE BOUNDARY WILL THEN MOVE BACK TO THE NORTH AS A
WARM FRONT BY FRIDAY AFTERNOON. THIS WILL ALLOW VERY WARM
TEMPERATURES TO RETURN TO THE FORECAST AREA WITH VIRTUALLY NO CHANCE
OF PRECIPITATION UNTIL POSSIBLY TUESDAY WHEN THE NEXT FRONT TRIES TO
APPROACH FROM THE WEST. THE COMBINATION OF HIGH TEMPERATURES AND
ELEVATED MOISTURE LEVELS WILL PUSH HEAT INDICES CLOSE TO OR JUST
ABOVE THE CENTURY MARK. HEAT ADVISORIES MAY BE REQUIRED OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/57

In the hours before

Special weather statement, Jun 15, 9:21 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1021 AM CDT WED JUN 15 2011

ARZ023-024-031-032-151605-
CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR-
1021 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY AND NORTHERN FAULKNER
COUNTIES UNTIL 1100 AM CDT...

AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES EAST OF SUNNYSIDE...OR 16 MILES
SOUTHWEST OF CLINTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHIPPLE...            TWIN GROVES...        QUITMAN...
  MIDDLETON...          MALLET TOWN...        LANTY...
  GUY...                FAIRBANKS...          DAMASCUS...
  CATHOLIC POINT...     BETHLEHEM...          SOUTHSIDE...
  MORGANTON...          MARTINVILLE...        FORMOSA...
  ENDERS...             CENTER RIDGE...       BIRDTOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3555 9221 3526 9216 3528 9267 3544 9271
TIME...MOT...LOC 1521Z 265DEG 24KT 3538 9259

224
Special weather statement, Jun 15, 10:14 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1114 AM CDT WED JUN 15 2011

ARZ016-025-033-034-151700-
INDEPENDENCE AR-JACKSON AR-WHITE AR-WOODRUFF AR-
1114 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE...NORTHERN
WOODRUFF...SOUTHERN INDEPENDENCE AND WESTERN JACKSON COUNTIES UNTIL
NOON CDT...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTH OF STEPROCK...OR 17 MILES NORTH
OF SEARCY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  STEPROCK...           PLEASANT PLAINS...    OIL TROUGH...
  JACKSONPORT...        VELVET RIDGE...       THIDA...
  SUNNYDALE...          ROOSEVELT...          POSSUM GRAPE...
  OLYPHANT...           MACKS...              INGLESIDE...
  HICKORY FLAT...       HEFFINGTON...         GRAY...
  DEWEY...              DENMARK...            BRADFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3570 9132 3537 9126 3541 9178 3553 9179
TIME...MOT...LOC 1614Z 258DEG 27KT 3548 9165

BJS
Special weather statement, Jun 15, 10:19 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 AM CDT WED JUN 15 2011

ARZ023-024-031>033-151705-
CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR-WHITE AR-
1119 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...EXTREME WESTERN WHITE...NORTHEASTERN CONWAY
AND NORTHEASTERN FAULKNER COUNTIES UNTIL NOON CDT...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF RABBIT RIDGE...OR 14 MILES
SOUTH OF CLINTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHIPPLE...            TWIN GROVES...        ROSE BUD...
  QUITMAN...            GUY...                FAIRBANKS...
  DAMASCUS...           SOUTHSIDE...          PEARSON...
  MORGANTON...          MARTINVILLE...        ENDERS...
  SOUTH SHORE PARK...   RABBIT RIDGE...       OLD TEXAS...
  GRAVESVILLE...        GIN MTN...            EDEN ISLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3552 9210 3529 9204 3531 9251 3541 9254
TIME...MOT...LOC 1619Z 265DEG 25KT 3538 9245

224
Local storm report, Jun 15, 12:19 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     2 W DAMASCUS            35.38N 92.45W
06/15/2011                   VAN BUREN          AR   CO-OP OBSERVER

            TREE LIMBS DOWNED...ALONG WITH HALF INCH HAIL COVERING
            THE GROUND.

&&

SIMPSON

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Polk

When
June 15, 2:40 PM CST to June 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332714.